Hail, Briscoe
- When
- June 27, 7:23 PM CST
- Where
- Briscoe County, Silverton
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 34.470, -101.300
A complex of thunderstorms impacted the west Texas South Plains during the evening hours of the 27th. The storms produced small hail, at least one instance of severe winds, and heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
A complex of thunderstorms impacted the west Texas South Plains during the evening hours of the 27th. The storms produced small hail, at least one instance of severe winds, and heavy rainfall. The most significant impacts occurred in Floyd County where heavy rainfall resulted in flash flooding along Texas Highway 207. No damages were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 27, 2:48 PM CST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 348 PM CDT SUN JUN 27 2010 .SHORT TERM... 18Z SURFACE ANALYSIS OF THE APPROACHING COLD FRONT HAS IT SPANNING FROM TATUM TO TULIA TO SHAMROCK...WITH A PERSISTENT SCATTERED STRATIFORM PRECIP DEVELOPMENT TRAILING BEHIND. THE NAM CONTINUES TO BE THE MODEL OF CHOICE WITH THE PROGRESSION OF THE FRONT AS WELL AS THE PRECIP DEVELOPMENT. THE NAM HAS THE FRONT SPLITTING THE CWA IN HALF FROM PLAINS TO CHILDRESS BY 00Z...WHICH GIVEN ANALYSIS SHOULD BE REPRESENTATIVE. FROM THERE PROGRESSION OF THE FRONT ALONG THE ERN ZONES WILL BE FASTER THAN THE WRN ZONES THRU 06Z. THIS ALONG WITH THE REMNANTS MOISTURE FROM LAST NIGHTS STORMS...SEEN BY UPPER 60S DEW PT TEMPS IN THE SE...WILL HELP MOST HEAVIER RA DEVELOPMENT DURING THE PERIOD DEVELOP EAST OF THE I27 CORRIDOR. THAT BEING SAID DEVELOPMENT ALONG THE REST OF THE BOUNDARY CANNOT BE RULED OUT...NOR CAN CONTINUAL POST FRONTAL DEVELOPMENT. IN FACT...19Z RADAR IMAGE HAS A FEW CELLS DEVELOPING ALONG THE WRN EDGE OF THE BOUNDARY. WITH ALL THAT IN MIND...HAVE FOCUSED POPS TO THE S AND ERN ZONES THRU THE PERIOD AS WELL AS LOWERED POPS ELSEWHERE TO SLIGHT CHANCE POPS. OTHERWISE...LITTLE CHANGE TO PREVIOUS PACKAGE. && .LONG TERM... MODELS CONTINUE TO CARRY THE FRONT WELL SOUTH OF THE FORECAST AREA BY MONDAY NIGHT LEAVING THE REGION IN EAST TO NORTHEASTERLY FLOW AT THE SURFACE. H500 LOW THAT WAS DEPICTED IN THE 12Z RUNS YESTERDAY AND 00Z RUNS LAST NIGHT IS NOW NOT AS STRONG OR COMPLETE GONE AS THE MODELS FOCUS ON THE POSSIBLE DEVELOPMENT OF ALEX IN THE GULF. STILL FEEL THAT EASTERLY FLOW WILL HOLD LOW LEVEL MOISTURE IN THE AREA...OUTFLOW BOUNDARIES FROM OTHER CONVECTION...AND WEAK INSTABILITY IN THE LOW/MID LEVELS MAY RESULT IN GREATER QPF COVERAGE THAN THE 12Z MODELS HAVE IN THEM. DID OPT TO BUMP TEMPS UP A FEW DEGREES ON TUESDAY EVEN THOUGH THE POTENTIAL FOR A CLOUDY AND COOL DAY REMAINS A REAL POSSIBILITY...BUT LEFT POPS ALONE FOR THIS PACKAGE. BIG QUESTION WILL THEN BECOME WHATEVER HAPPENS WITH ALEX. GFS/GEM BOTH CARRY IT ACROSS EAST TEXAS WHILE THE ECMWF AND NHC TRACK CARRIES IT SOUTH OF BROWNSVILLE. ONLY REAL CONSENSUS FOR MID-WEEK IS DEEP EASTERLY FLOW WHICH SHOULD ALLOW FOR CONTINUED STORM CHANCES AND TEMPS AT OR BELOW NORMAL...BUT BEYOND THAT IT WILL REMAIN A GUESS AT BEST. LEFT FORECAST PRETTY MUCH UNCHANGED FOR THURSDAY ON. JORDAN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 63 81 60 79 59 / 40 20 30 40 30 TULIA 65 84 61 81 61 / 40 20 30 40 30 PLAINVIEW 66 85 62 81 62 / 40 30 30 40 30 LEVELLAND 66 81 61 79 64 / 50 40 30 40 40 LUBBOCK 68 85 63 80 63 / 50 30 30 40 40 DENVER CITY 67 81 61 81 65 / 50 50 30 40 40 BROWNFIELD 68 84 62 80 64 / 50 50 30 40 40 CHILDRESS 69 85 66 81 66 / 50 30 30 40 30 SPUR 67 89 63 81 64 / 50 40 30 40 40 ASPERMONT 70 87 64 84 66 / 50 50 30 40 30 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 40/14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 551 AM CDT SUN JUN 27 2010 TXZ021>044-281100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 551 AM CDT SUN JUN 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT LATE THIS AFTERNOON AND EVENING. THE FRONT WILL ENTER THE EXTREME SOUTHERN PANHANDLE THIS AFTERNOON THEN MOVE THROUGH THE REMAINDER OF THE SOUTH PLAINS AREA OVERNIGHT. AS IT DOES THUNDERSTORMS ARE EXPECTED TO SHIFT SOUTHWARD WITH THE FRONT. MODERATE AMOUNTS OF INSTABILITY THIS AFTERNOON AND EVENING MAY BE ENOUGH FOR THE ISOLATED OCCURRENCE OF HAIL TO THE SIZE OF QUARTERS AND STRONG WIND GUSTS DESPITE WEAK WINDS IN THE MID TO UPPER LEVELS OF THE ATMOSPHERE. IN ADDITION...HIGH AMOUNTS OF MOISTURE WILL LEAD TO THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RAIN CHANCES WILL CONTINUE THROUGH THURSDAY WITH THE BEST CHANCES COMING TUESDAY AND TUESDAY NIGHT. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME...BUT LOCALIZED FLOODING WILL BE POSSIBLE DUE TO SLOW MOVING STORMS AND ABUNDANT MOISTURE AVAILABLE TO THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME DUE TO THE LIMITED SEVERE WEATHER THREAT THIS AFTERNOON AND EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 823 PM CDT SUN JUN 27 2010 TXZ024-280145- BRISCOE- 823 PM CDT SUN JUN 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR BRISCOE COUNTY... AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SILVERTON THIS STORM WAS NEARLY STATIONARY. NICKEL SIZE HAIL HAS BEEN REPORTED WITH THIS STORM IN SILVERTON. GUSTY WINDS MAY ALSO BE POSSIBLE WITH THIS ACTIVITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
The Amarillo radar (KAMA), 93 km away, was scanning. The volume nearest the first event began at 01:24 UTC.
1 hail, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
The Texas Tech University West Texas Mesonet site near Levelland measured a thunderstorm wind gust of 61 mph shortly after 20:30 CST. No damage was reported.
The Floyd County Sheriff's Office reported that high water streamed across portions of Texas Highway 207 near the intersection of Farm to Market Road 97 south of South Plains. The inundated section of highway spanned one half mile in width.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240599, 240601, 240606.